Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 19, 2000, 4:18 PM CDT for Clarke County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2000, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 19, 2000, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 192118 SVRJAN MSC023-192145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 418 PM CDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 445 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF SHUBUTA...OR ABOUT 12 MILES SOUTHEAST OF QUITMAN...MOVING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SHUBUTA AT 440 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. DIME SIZED HAIL IS ALSO POSSIBLE. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 84 LAT...LON 3186 8848 3201 8860 3190 8886 3171 8872
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 19, 3:00 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED JUL 19 2000 OVER THE CONUS AND SURROUNDING AREAS...UPPER PATTERN HAS FLATTENED SINCE THE LAST TIME I WORKED...WITH UPPER LOW/WEAK TROUGH OVER EASTERN CN...HIGH PRESSURE OVER SOUTHERN THIRD OF CONUS/NORTHERN MEXICO...AND WEAK RIDGE OVER WESTERN CN. A COPIOUS QUANTITY OF SHORTWAVES WORKING THROUGH THE FLOW...WITH FIRST TO AFFECT FA MOVING OVER CENTRAL PLAINS AT THIS TIME. IN THE LOWER LEVELS...HIGH PRESSURE STRETCHED FROM THE ATLANTIC INTO THE GULF OF MEXICO. SURFACE FRONT STRETCHED FROM NEAR THE DELMARVA PENINSULA INTO THE OHIO RIVER VALLEY INTO THE CENTRAL PLAINS. PRECIP H20 AMOUNTS OF 1.75"+ STRETCHING FROM SOUTHERN LA INTO MS/AL/TN INTO SOUTHERN OH. SHORT RANGE MODELS ALL ADVERTISING A RETURN TO AMPLIFIED UPPER LEVEL FLOW IN THE SHORT TERM AS STRONG TROUGH SWINGS SLOWLY AROUND EASTERN CN LOW...PUSHING SURFACE FRONT SLOWLY SOUTH. HELPING THINGS ALONG IS A STRONG SHORTWAVE MOVING(ETA STRONGEST/NGM WEAKEST) MOVING INTO THE MID MISS RIVER VALLEY TONIGHT WITH A SECOND TO MOVE IN BEGINNING AT F42 THURSDAY NIGHT INTO FRIDAY. AVN HOLD BEST DYNAMICS FARTHEST NORTH...ETA FARTHEST SOUTH. NGM DOESN/T SEEM TO DO MUCH AT ALL WITH SHORTWAVE. GOOD INSTABILITY AXIS LIES ACROSS FA THURS AND FRIDAY...SO TSRA WILL BE IN THE FORECAST. MUCH COOLER THICKNESS VALUES DO NOT PUSH THAT FAR INTO THE LOWER MISS RIVER VALLEY... BUT JUST ENOUGH THAT ALONG WITH CLOUD COVER FROM CONVECTION...HEAT ADVISORY WILL BE PROBABLY BE DROPPED AFTER TOMORROW. WHAT IS GOING INTO THE FORECAST? WELL...I/M BASICALLY GOING TO LEAVE POPS FOR TONIGHT A LAST MINUTE DECISION BASED UPON DEVELOPMENT OCCURRING AT THIS TIME(TSRA POPPING OVER SOUTHEAST MS/SOUTHWEST AL). TOMORROW THROUGH FRIDAY NIGHT...AM GOING A GENERAL WIDELY SCATTERED TO SCATTERED WITH SOME TWEAKING FOR FRONTAL POSITION NORTH AND GULF BREEZE ACTION SOUTH. QPF DISCUSSION: CONVECTION A LITTLE SLOWER FIRING TODAY THAN ON TUESDAY. PW'S ACROSS THE FORECAST AREA ARE STILL IN THE 1.75 TO 2.0 IN RANGE. AGREE WITH THE MODELS PLACEMENT OF MEASURABLE PRECIP IN THE SOUTH AND EAST FOR TONIGHT. WILL GO WITH LESS THAN ONE TENTH IN THOSE AREAS. THE APPROACHING BOUNDARY FROM THE NORTH WILL PROVIDE ADDED FOCUS FOR TOMORROW IN THE NORTH WILL GO WITH AROUND ONE TENTH FOR 18-00Z. IN THE EXTENDED...MEDIUM RANGE MODEL RUNS TAKE UPPER PATTERN AND CONTINUE TO AMPLIFY THE PATTERN. SYNOPTIC PICTURE PRETTY CONSISTENT IN THE UPPER LEVELS...WITH TROUGH CONTINUING TO DIG IN TO EASTERN CONUS AND REMAINING THERE...BUILDING RIDGE OVER THE SOUTHWESTERN CONUS. MRF ENSEMBLES PRETTY CONSISTENT WITH THIS SCENARIO ALSO...AND MAINTAIN A MEAN TROUGH OVER THE EASTERN CONUS/CN. MODELS ALSO START THE EXTENDED WITH SURFACE FRONT PUSHED THROUGH MS(12Z AVN MOVES IT TO CENTRAL MS BY F72/SAT MORN) TO ALONG OR JUST OFF GULF COAST LINE...BUT SEEM TO HAVE A HARD TIME PUSHING FRONT ANY FARTHER SOUTH. CANADIAN/NOGAPS PUT SOME GULF BREEZE SHOWERS ALONG THE COAST WITH MRF MORE ENTHUSIASTIC WITH THE POPS. WILL KEEP MENTION OF PRECIP ALL ZONES WITH BEST CHANCES SOUTH. TEMPS LOOK TO COOL TO NEAR SEASONABLE AVERAGES THROUGH THE WEEKEND INTO THE FOLLOWING WORK WEEK. PRELIMINARY NUMBERS... JAN 074/098 073/097 073 1323 MEI 073/099 072/098 072 2323 .JAN... AR...HEAT ADVISORY THURSDAY ZONES 074-075. LA...HEAT ADVISORY THU+RSDAY ZONES 007>009-015-016. MS...HEAT ADVISORY THURSDAY ZONES 018-019-025-034>036-040>042-047. 16/22
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.